MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.6
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 01/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age or date of birth: unk.Sex: unk.Weight: unk.Ethnicity: unk.Race: unk.Date of event: unk.(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm, micl12.6, -10.0 diopter, implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2019."doctor saw that the lens was cracked." the lens was removed and exchanged on (b)(6) 2020.No injury to patient.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned dry in a zip lock bag with residue on the lens.Visual inspection found the haptic torn and residue on the lens.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5- "the doctor noticed low vault, refractive surprise and elevated iop.The exchange resolved the problem." should be added to the initial mdr.H6- medical device problem code 1401 - refractive surprise.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: a2- (b)(6) 1987, should be in the previous mdr.B3- (b)(6) 2020, should be in the previous mdr.H6- clinical code 1937 should be in previous mdr.H6- device code 1583 should be in previous mdr.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9633715
Report Number2023826-2020-00177
Device Sequence Number3141657
Product Code MTA
UDI-Device Identifier00841542103022
UDI-Public00841542103022
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberMICL 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer02/12/2020
10/01/2020
01/04/2021
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date02/14/2020
10/27/2020
02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR